Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 14, 2011, 3:34 AM CDT for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Sep 15, 2011, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2011, 3:34 AM CDT (08:34 UTC)
- In effect from
- Sep 15, 2011, 1:00 AM CDT
- Expired
- Sep 15, 2011, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166 WWUS73 KARX 140834 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 334 AM CDT WED SEP 14 2011 ...SCATTERED FROST EXPECTED ACROSS THE LANDSCAPE TONIGHT... .A LARGE AND COOL CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE INTO THE UPPER MIDWEST TONIGHT. WITH CLEAR OR MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT...LOWS UNDER THIS HIGH ARE EXPECTED TO DIP INTO THE LOWER AND MIDDLE 30S. THIS IS EXPECTED TO PRODUCE PATCHY FROST ACROSS MUCH OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. MORE WIDESPREAD FROST WILL BE POSSIBLE IN THE USUALLY COLDER AREAS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SHELTERED VALLEYS AND THE NORMALLY COLDER LOW LAYING AREAS WILL BE MOST SUSCEPTIBLE TO THE FROST TONIGHT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141645- /O.NEW.KARX.FR.Y.0004.110915T0600Z-110915T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 334 AM CDT WED SEP 14 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TEMPERATURES: LOWS TONIGHT ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S...PRODUCING SCATTERED FROST ACROSS MUCH OF THE AREA LATER TONIGHT. * IMPACTS: ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND TOMATOES...OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS. && $$ RRS WEATHER.GOV/LACROSSE
5 follow-up statements
481 WWUS73 KARX 141540 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1040 AM CDT WED SEP 14 2011 ...SCATTERED FROST EXPECTED ACROSS THE LANDSCAPE TONIGHT... .A LARGE AND COOL CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE INTO THE UPPER MIDWEST TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS TONIGHT...LOWS UNDER THIS HIGH ARE EXPECTED TO DIP INTO THE LOWER AND MIDDLE 30S. THIS WILL PRODUCE PATCHY FROST ACROSS MUCH OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN. MORE WIDESPREAD FROST WILL BE POSSIBLE IN THE USUALLY COLDER AREAS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SHELTERED VALLEYS AND THE NORMALLY COLDER LOW LAYING AREAS WILL BE MOST SUSCEPTIBLE TO THE FROST TONIGHT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-142345- /O.CON.KARX.FR.Y.0004.110915T0600Z-110915T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1040 AM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * LOWS TONIGHT WILL DROP INTO THE LOWER TO MIDDLE 30S...PRODUCING SCATTERED FROST ACROSS MUCH OF THE AREA LATER TONIGHT. * ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND TOMATOES...OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS. && $$ DTJ WEATHER.GOV/LACROSSE
233 WWUS73 KARX 142023 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 323 PM CDT WED SEP 14 2011 ...SCATTERED FROST EXPECTED ACROSS THE LANDSCAPE TONIGHT... .A LARGE AND COOL CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE UPPER MIDWEST TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS TONIGHT...LOWS UNDER THIS HIGH ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S. THIS WILL PRODUCE PATCHY FROST ACROSS MUCH OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN. MORE WIDESPREAD FROST WILL BE POSSIBLE IN THE USUALLY COLDER AREAS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SHELTERED VALLEYS AND THE NORMALLY COLDER LOW LYING AREAS WILL BE MOST SUSCEPTIBLE TO THE FROST TONIGHT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-150430- /O.CON.KARX.FR.Y.0004.110915T0600Z-110915T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 323 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * LOWS TONIGHT WILL DROP INTO THE LOWER TO MIDDLE 30S... PRODUCING SCATTERED FROST ACROSS MUCH OF THE AREA LATER TONIGHT. * ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND TOMATOES... OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS. && $$ DTJ WEATHER.GOV/LACROSSE
333 WWUS73 KARX 150145 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 845 PM CDT WED SEP 14 2011 ...SCATTERED FROST EXPECTED ACROSS THE LANDSCAPE TONIGHT... .HIGH PRESSURE OVER NORTH DAKOTA WILL BUILD INTO THE REGION TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS...LOWS UNDER THIS HIGH ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S. THIS WILL PRODUCE PATCHY FROST ACROSS MUCH OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN. MORE WIDESPREAD FROST WILL BE POSSIBLE IN THE USUALLY COLDER AREAS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SHELTERED VALLEYS AND THE NORMALLY COLDER LOW LYING AREAS WILL BE MOST SUSCEPTIBLE TO THE FROST TONIGHT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-150945- /O.CON.KARX.FR.Y.0004.110915T0600Z-110915T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 845 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * LOWS TONIGHT WILL DROP INTO THE LOWER TO MIDDLE 30S... PRODUCING SCATTERED FROST ACROSS MUCH OF THE AREA LATER TONIGHT. * ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND TOMATOES... OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS. && $$ RABERDING WEATHER.GOV/LACROSSE
120 WWUS73 KARX 150827 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 327 AM CDT THU SEP 15 2011 ...SCATTERED FROST STILL POSSIBLE THIS MORNING... .TEMPERATURES THIS MORNING HAVE FALLEN INTO THE 30S ACROSS THE ENTIRE AREA UNDER CLEAR SKIES. HOWEVER...NORTH WINDS HAVE REMAINED AROUND 5 MPH AND MAY BE LIMITING THE AMOUNT OF FROST THAT HAS FORMED. WHERE THE WINDS CAN DROP OFF TO NEAR CALM IN THE HOURS BEFORE SUNRISE...THERE IS STILL THE POSSIBILITY OF SOME FROST FORMING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-151300- /O.CON.KARX.FR.Y.0004.000000T0000Z-110915T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 327 AM CDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES THROUGH SUNRISE WILL REMAIN IN THE LOWER TO MIDDLE 30S. SCATTERED FROST WILL BE POSSIBLE IN THOSE AREAS WHERE THE WINDS DROP TO LESS THAN 5 MPH. * ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND TOMATOES... OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR OUTDOORS. && $$ 04 WEATHER.GOV/LACROSSE
954 WWUS73 KARX 151247 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 747 AM CDT THU SEP 15 2011 ...THE FROST WILL QUICKLY DISSIPATE THIS MORNING... .THE FROST THAT FORMED OVERNIGHT WILL QUICKLY DISSIPATE THIS MORNING AS TEMPERATURES WARM INTO THE UPPER 30S UNDER LOTS OF SUNSHINE. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-151400- /O.EXP.KARX.FR.Y.0004.000000T0000Z-110915T1300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 747 AM CDT THU SEP 15 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING. ANY FROST THAT FORMED OVERNIGHT WILL QUICKLY DISSIPATE AS TEMPERATURES WARM INTO THE UPPER 30S WITH ABUNDANT SUNSHINE. $$ 04 WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 14, 3:10 AM CDT, 24 minutes earlier.
Area forecast discussion, Sep 14, 3:10 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
310 AM CDT WED SEP 14 2011
CORRECTED TO INCLUDE HEADLINE CODING BELOW
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
310 AM CDT WED SEP 14 2011
MAIN FORECAST CONCERNS THIS PACKAGE...TEMPERATURES AND FROST/FREEZE
POTENTIAL TONIGHT/THURSDAY NIGHT.
06Z DATA ANALYSIS HAD A 1001MB LOW WEST OF JAMES BAY AND A 1033MB
HIGH OVER SASKAT. SECONDARY COLD FRONT AS THE LEADING EDGE OF THE
LARGE/COLD SASKAT HIGH WAS LOCATED FROM NORTHEAST WI ACROSS
SOUTHERN MN TO NEAR KFSD...MAKING STEADY PROGRESS SOUTH. TEMPS IN
THE 30S/40S ACROSS CENTRAL/NORTHERN MN/NORTHWEST WI IN THE WAKE OF
THIS FRONT...WHERE SKIES WERE CLEAR/MOSTLY CLEAR. SFC OBS/FOG-
PRODUCT IMAGERY SHOWED MID CLOUDS ELSEWHERE OVER MN/WI/NORTHERN
IA...IN A ZONE OF WEAK 850-500MB FN CONVERGENCE WITH THE ADVANCING
FRONT AND DIVERGENCE WITH RIGHT ENTRANCE REGION OF A 300MB JET MAX.
14.00Z MODELS GENERALLY INITIALIZED QUITE WELL AND OFFER VERY
SIMILAR SOLUTIONS FOR TONIGHT THRU FRI NIGHT. MODELS DID INITIALIZE
700MB TEMPS 1-3C TOO COOL AT KABR/KMSP/KGRB AND 1-2C TOO WARM AT
KBIS. IF THESE DIFFERENCES PLAY INTO THE FROST POTENTIAL TONIGHT/THU
NIGHT REMAINS TO BE SEEN...BUT MAY JUST BE A MINOR TIMING ISSUE WITH
MDT/STRONG LOW LEVEL COLD ADVECTION IN PROGRESS THOSE AREAS.
DPROG/DT OF 500MB HGTS AT 14.00Z SHOWED MODEL RUNS OF 12.00Z AND
13.00Z VERIFIED VERY WELL ACROSS NOAM/EASTERN PAC...WITH A TREND
TOWARD A TIGHTER COMPROMISE SOLUTION OF THE EARLIER RUNS. MODELS
OFFER GOOD CONSISTENCY TODAY/TONIGHT WITH A SLIGHTLY FASTER TREND OF
THE TROUGH AXIS SHIFTING EAST OF THE AREA TONIGHT. TREND IS A BIT
STRONGER WITH SHORTWAVE ENERGY MOVING INTO WY/EASTERN MT BY 12Z THU.
TREND REMAINS A BIT STRONGER WITH THE WY/MT SHORTWAVE ENERGY AS IT
MOVES INTO THE REGION BY 12Z FRI. TREND FAVORS A COMPROMISE OF
EARLIER SOLUTIONS WITH TIMING OF OTHER FEATURES IN THE FLOW. BETTER
CONSENSUS DEVELOPING FOR FRI/FRI NIGHT AS SHORTWAVE RIDGING BUILDS
OVER THE AREA AND FASTER WITH TROUGHING THAT MOVES ACROSS THE
NORTHERN ROCKIES. CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS
GENERALLY GOOD WITH THE SECONDARY FRONT DROPPING ACROSS THE REGION.
PER WV IMAGERY MODELS ALL APPEAR REASONABLE WITH THE SHORTWAVE
DETAILS OVER NOAM...BUT FOR GFS WITH ITS 55 UNIT CONVECTIVE VORT
MAX OVER SOUTHWEST KS. NO SINGLE MODEL FAVORITE THIS CYCLE AND
PREFERRED THE INCREASING/TIGHTER MODEL CONSENSUS. SHORT-TERM FCST
CONFIDENCE REMAINS GOOD THIS CYCLE.
FOR THE SHORT TERM...MID LEVEL MOISTURE...WEAK 850-500MB FN
CONVERGENCE AND DIVERGENCE ALOFT SAG SOUTH OF THE AREA THIS MORNING
AS THE FRONT PUSHES SOUTH OF THE AREA AND STRONG 925-700MB COLD
ADVECTION/SUBSIDENCE SPREAD ACROSS THE AREA IN ITS WAKE. CLOUDS THIS
MORNING EXPECTED TO GIVE WAY TO SUNNY/MOSTLY SUNNY SKIES THIS
AFTERNOON. HIGHS TODAY SOME 10F COLDER THAN THOSE OF TUE...IN THE
MID 50S-NEAR 60S. HIGHS THIS COOL SET THE STAGE FOR FROST POTENTIAL
TONIGHT...AND AGAIN THU NIGHT. HOWEVER...FROST POTENTIAL NEXT COUPLE
NIGHTS NOT THE PROVERBIAL SLAM-DUNK. NEGATIVE FACTORS FOR FROST ARE
POPPING UP. THE MAIN ONE OF THESE BEING THE SFC RIDGE AXIS
REMAINING OVER WESTERN MN/IA TONIGHT AND A WEAK TO MDT PRESSURE
GRADIENT REMAINING OVER THE AREA. WINDS AT 0.5KM ABOVE THE SFC
REMAIN IN THE 15-25KT RANGE...WITH BOUNDARY LAYER WINDS PROGGED TO
BE IN THE 3-6KT RANGE UNDER THE NOCTURNAL INVERSION. SOIL/WATER
TEMPS REMAIN QUITE WARM AFTER THE RECENT WARM WEEK. NORMALLY COLDEST
PART OF THE FCST AREA ON RADIATIONAL NIGHTS IS THE NORTHEAST THIRD.
MODELS INDICATING POTENTIAL FOR LOW LEVEL MOISTURE/CLOUDS FROM LK
SUPERIOR TO SPREAD OVER THE NORTHEAST END OF THE FCST AREA LATER
TONIGHT. ANY AREAS WHERE WINDS CAN DECOUPLE AND STAY STILLED OFF
FOR A FEW HOURS WILL BE VERY PRONE TO FROST GIVEN THE CHILLY LOW
LEVEL AIRMASS...925MB TEMPS IN THE 0 TO +3C RANGE. WITH POTENTIAL
FOR PATCHY TO AREAS OF FROST AND 2 WEEKS BEFORE THE AVERAGE FIRST
FROST DATE FOR MANY LOCATIONS...WILL ISSUE A FROST ADVISORY FOR THE
ENTIRE AREA FOR 06-13Z THU. SFC RIDGE AXIS DRIFTS OVER THE AREA
THU/THU NIGHT...HOWEVER MODELS INDICATE LOW LEVEL AIRMASS TO MODIFY
RATHER QUICKLY. 925MB TEMPS FOR LATER THU NIGHT IN THE +5 TO +7C
RANGE. SHORTWAVE ENERGY SNEAKING THRU THE WESTERN RIDGING AND INTO
THE AREA THU NIGHT LOOKING TO BRING SOME HIGH LEVEL MOISTURE/CIRRUS
WITH IT AND INTO THE AREA LATER THU NIGHT. AT THIS TIME...BETTER BET
FOR FROST THU NIGHT WOULD BE ALONG/NORTHEAST OF I-94...WHERE SKIES
WOULD STAY CLEAR AND CLOSER TO THE SFC RIDGE AXIS. SFC RIDGE AXIS
MOVES EAST OF THE AREA FOR FRI/FRI NIGHT WITH BOUNDARY LAYER/LOW
LEVEL WINDS BECOMING SOUTHERLY...WITH RISING MID LEVEL HGTS OVER THE
REGION. TEMPS BEGIN TO WARM FRI/FRI NIGHT BUT REMAIN BELOW NORMAL.
NUMERICAL TEMP GUIDANCE FOR HIGHS/LOWS TODAY THRU FRI NIGHT QUITE
SIMILAR AND LOOK WELL TRENDED. MOSTLY FAVORED A BLEND OF THE
GUIDANCE VALUES...THOUGH DID FAVOR WARMER OF GUIDANCE HIGHS BOTH
THU/FRI WITH PLENTY OF SUNSHINE AND THE GENERALLY DRY LANDSCAPE WITH
LITTLE OR NO RAIN THE PAST 8 TO 10 DAYS.
.LONG TERM...SATURDAY THROUGH TUESDAY
310 AM CDT WED SEP 14 2011
MEDIUM RANGE MODEL RUNS OF 14.00Z IN DECENT AGREEMENT SAT/SUN WITH
MDT/STRONG TROUGHING MOVING ACROSS THE NORTHERN PLAINS AND INTO THE
UPPER MIDWEST...TRENDING TOWARD FASTER OF EARLIER SOLUTIONS. GOOD
CONSENSUS FOR THIS TROUGH TO EXIT EAST OF THE AREA BY MON BUT
ANOTHER TROUGH TO DIG INTO THE NORTHERN PLAINS TUE. AFTER AN
EXTENDED PERIOD OF DRY WEATHER...APPEARS RAIN CHANCES RETURN TO THE
FCST AREA FOR MUCH OF THE DAY 4-7 PERIOD AS PERSISTENT SOUTH FLOW
RETURNS DEEPER MOISTURE INTO THE REGION AHEAD OF THE THE TROUGHS.
WITH MODELS RATHER SIMILAR...DID NOT STRAY FAR FROM THE CONSENSUS
BLEND OF THE GRIDS. WITH THE TREND TOWARD A FASTER SOLUTION SAT THE
SMALL SHRA CHANCE OVER THE WEST END OF THE FCST AREA ALREADY SAT
APPEARS REASONABLE. 20-40 PERCENT SHRA/ISOLATED TSRA CHANCE FOR THE
REST OF THE LONG TERM PERIOD ALSO LOOKS REASONABLE. TEMPS WILL BE
TRICKY IN THE DAY 4-7 PERIOD DEPENDING ON CLOUDS/SHRA VS. SUNSHINE
ANY ONE DAY...BUT MODEL CONSENSUS WITH TEMPS NEAR TO A BIT BELOW
NORMAL REASONABLE FOR NOW.
&&
.AVIATION...TODAY AND TONIGHT
1153 PM CDT TUE SEP 13 2011
SURGE OF COLDER AIR CURRENTLY PUSHING THROUGH MINNESOTA WITH A
BAND OF MAINLY MID AND HIGH LEVEL CLOUDS. A WEAK SHORTWAVE MOVING
INTO SOUTHWEST MINNESOTA IS PRODUCING SOME LIGHT RETURNS ON
RADAR...BUT WITH DRY LOW LAYERS NOT MUCH MORE THAN SPRINKLES AT
THE GROUND OVER SOUTH CENTRAL MINNESOTA...SO EXPECT TAF SITES TO
REMAIN DRY. PRESSURE GRADIENT DOES TIGHTEN BETWEEN 08Z-12Z THIS
MORNING AND THUS EXPECT SOME INCREASE IN SURFACE WINDS.
HOWEVER..LATEST RUC AND NAM BUFKIT SOUNDINGS INDICATING INVERSION
OFF THE SURFACE AND SHOULD KEEP GUSTS TO A MINIMUM THROUGH
11Z...BUT SHOULD INCREASE AFTER 11Z WITH DAYTIME MIXING. SOME
CUMULUS EXPECTED THROUGHOUT THE DAY WITH A SCATTERED TO BROKEN
DECK BUT ANY CEILINGS SHOULD REMAIN IN THE FR CATEGORY. HIGH
PRESSURE THEN BUILDS IN AFTER 00Z THIS EVENING WITH MAINLY CLEAR
SKIES AND LIGHTER WINDS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
310 AM CDT WED SEP 14 2011
WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR WIZ017-029-
032>034-041>044-053>055-061.
MN...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR MNZ079-
086>088-094>096.
IA...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR IAZ008>011-
018-019-029-030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RABERDINGHazardous weather outlook, Sep 13, 5:00 AM CDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT TUE SEP 13 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 500 AM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND WEST AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD...CANADIAN HIGH PRESSURE WILL SETTLE OVER THE AREA FOR THE MIDDLE OF THE WEEK. FOR WEDNESDAY NIGHT...PATCHY FROST WILL BE POSSIBLE ACROSS THE ENTIRE AREA WITH SOME WIDESPREAD FROST AND FREEZING TEMPERATURES POSSIBLE ALONG AND NORTHEAST OF INTERSTATE 94. FOR THURSDAY NIGHT...PATCHY FROST WILL BE POSSIBLE MAINLY EAST OF THE MISSISSIPPI RIVER WITH AREAS OF FROST POSSIBLE ALONG AND NORTHEAST OF INTERSTATE 94. A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA FOR SUNDAY NIGHT AND MONDAY. IT IS TOO EARLY TO DETERMINE IF THERE WILL BE A SEVERE THREAT WITH ANY OF THESE POTENTIAL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS
Nearby
Frost Advisories in Wisconsin, 2011Frost Advisories in Iowa, 2011Frost Advisories in Minnesota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.